MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 GP TEST KIT

BIOMERIEUX, INC. VITEK® 2 GP TEST KIT
Catalog Number 21342
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states reported misidentifications of streptococcus species for four (4) patient isolates in association with the vitek® 2 gp test kit (lot 2420749203).The customer reported that all four isolates were from small bowel brushings and the cultures were pure alpha hemolytic isolates.Isolate 1819805109: vitek 2 gp: streptococcus pseudoporcinus (95%); repeat: unidentified organism reference lab (b)(4) (b)(4): streptococcus mitis/oralis isolate 1820406366: vitek 2 gp: low discrimination streptococcus mitis/oralis; repeat 1: low discrimination streptococcus pseudoporcinus; repeat 2: low discrimination granulicatella adiacens reference lab (b)(4): streptococcus mitis/oralis isolate 1819208351: vitek 2 gp: streptococcus thoraltensis; repeat: streptococcus mitis/oralis.Isolate 1818304053: vitek 2 gp: streptococcus pseudoporcinus; repeat: streptococcus mitis/oralis.No patient information was provided by the customer.There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed with results as follows: the customer reported testing the isolates from tsab which had incubated for 18-24hrs at 35c.All set up parameters were within recommendations.The customer does not perform a saline sterility check and purchases pre-filled saline tubes from remel.Lab reports were submitted for the four (4) patient isolates as follows.Isolate 1819805109 had a screen shot of a maldi report submitted showing an identification of strep mitis/oralis.Two (2) gp lab reports were submitted.One showed a very good identification of strep.Pseudoporcinus with nine (9) atypical reactions (+: adh1, pyra and -: appa, leua, alaa, dgal, dmal, dmne, sac) for an identification of s.Mitis/oralis.The second lab report gave a result of unidentified and had five (5) atypical reactions (+: amy, dxyl, mbdg, sac and -: dgal) for an identification of s.Mitis/oralis.Isolate 1820406366 was reported by the customer to have been identified by maldi as s.Mitis/oralis but the second screen shot of maldi results that were provided did not match the isolate # (was labeled 18204063665).Four (4) gp lab reports were submitted.One showed a low discrimination call of s.Mitis/oralis, granulicatella adiacens & strep.Pseudoporcinus which is considered a correct call.Three (3) lab reports showed a low discrimination result of g.Adiacens and strep.Pseudoporcinus with five (5) atypical negative reactions (dgal, lac, dmal, dmne, sac) for an identification of s.Mitis/oralis.Isolate 1818304053 had four (4) gp lab reports submitted with one showing an excellent identification of strep.Parasanguinis, one report showing a low discrimination result of s.Mitis/oralis, strep.Pneumoniae and rothia dentocariosa and two (2) reports of either excellent or very good identifications of s.Mitis/oralis.Isolate 1819208351 had two (2) gp lab reports submitted.One lab report showed an excellent identification of strep.Thoraltensis and the other lab report showed an excellent identification of s.Mitis/oralis.Neither isolate had reference identification so an assessment of atypical reactions cannot be performed.Atypical reactions can indicate contamination, mixed culture, compromised viability of the strain, use of non-recommended media or other user set up errors or an atypical strain.However without the strains or raw data it's not possible to further evaluate the cause of the mis-identifications.Gp lot # 2420749203 and 2420732203 met final qc release criteria.These lots passed qc performance testing.

Brand Name
VITEK® 2 GP TEST KIT
Common Device Name
VITEK® 2 GP TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7837128
Report Number1950204-2018-00319
Device Sequence Number14065229
Product Code LQL
UDI-Device Identifier03573026131920
UDI-Public03573026131920
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2019
Device Catalogue Number21342
Device Lot Number2420749203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1